Diarrhoea and constipation are common side effects of many drugs. In the elderly, such drug‐related iatrogenic conditions compound the increased prevalence of acute and chronic illness. In older persons, an awareness of diarrhoea and constipation as complications of drug therapy and the use of preventative measures wherever practical may significantly increase the quality of life of the patient. It is important to understand the mechanisms whereby medications may cause diarrhoea and constipation and to periodically review drug use in the elderly. The first part of this review explains the mechanisms involved in drug‐induced diarrhoea and gives examples of drugs commonly involved.
No takes yet. Share an insight, caveat, or question.
Ratnaike et al. (2000) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: